She's not just my sister anymore and she was my best friend.
My sister, ten years older than I am, age 72 and living with her 73 year old husband who has advanced dementia, was recently put on Vraylar along with the Zoloft that she has been taking for quite some time. She is not bipolar, but probably more depressed due to her husband's declining condition. While I more or less begged her not to take this medication prescribed by a psych nurse, she went ahead and began taking the drug a few months ago. Since she has been on this medication I have noticed a "shift" in her mental status and behavior that I can only describe as more "detached" and forgetful than usual. I recently spent a week at her house so that I could visit my brother in law, and also to get a break from my usual routine. While I was there I noticed that she seemed rather "out of it" and she was also having some memory problems of her own, which is not her "normal." Naturally I am concerned and I wonder if anyone who has either taken this medication or knows someone who has, has either experienced this type or reaction or seen it in others. While I realize her situation is indeed stressful and depressing, it seemed to me that combining these two medications for her was not prudent because my sister has some habits that are probably not wise to exercise while on this drug. She has also gained quite a bit of weight, and when I sent a picture of her and her husband to my close friend who knows them both, her reaction was, "your sister looks awful." She does look awful, does not sleep well and is not handling her husband's dementia in a healthy fashion. She will not see a therapist, will not ask her adult daughter or son or their spouses for any help, and got angry with me when I asked her why her kids did not come over more frequently so that she could have some time to herself. While I anticipated spending a very relaxing week with my sister and brother in law, I felt as though I was spending a week with a mother and toddler. My main concern is the effect this medication may be having on her, thus the reason for this post. I do not think it is my imagination, as we have always been very close. Now she fails to respond to my text messages, phone calls, emails etc. I suspect it is the medication, but what do I know? I mentioned to her that I had noticed a change since she started this drug, and that it felt as though she had done a "360" on me, but also said that if it was working then that was her business and not mine.
Can anyone advise me whether or not what I am witnessing could possibly be related to the Vraylar?